MAUDE Adverse Event Report: AMBU A/S AMBU AURAGAIN SIZE 4

AMBU A/S AMBU AURAGAIN SIZE 4
Catalog Number 408400000
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Traumatic injury with mask removal.During several uses of the mask, the patient had injuries with bleeding when the mask was removed.One patient had a cut on the tongue frenulum and a hematoma, which required an ent check.The mask was used correctly by trained medical staff.The issue has been reported to quality for follow-up and analysis.Patient outcome: unknown.
 
Additional Manufacturer Narrative
This complaint has been re-evaluated as part of a corrective action related to an observation on risk management identified during an fda inspection.H6 - heath effect code: no code available for "cut on the tongue frenulum".Investigation: neither sample nor pictures are available for investigation, visual inspection is not performed.According to the customer report, the patient had injuries with bleeding when the laryngeal mask was removed.The medical advisor's assessment is as follows: "lingual frenulum tears are a known complication associated with supraglottic airway (sga) devices, typically occurring during the insertion phase.This usually happens when the tongue obstructs the pathway and forceful advancement displaces the tongue posteriorly, leading to frenulum injury.In such cases, the clinician would generally feel resistance during insertion and apply additional force." according to the ifu "do not use excessive force when inserting and removing auragain as this can lead to tissue trauma." additionally, if the product has sharp edges, this could cause throat fissures during insertion.Regarding product appearance, flash/burs are required with no sharp edges, as specified in the ambu injection control procedure.A 100% appearance inspection during production process with ambu work instruction.After reviewing the complaints during the past one year, there have been no complaints tracking product appearance issues to patient injury or bleeding.In this case, no sample was returned, the root cause cannot be determined.Several attempts have been made to reach out to the customer to determine patient condition, with no additional information provided.The patients condition remains unknown.According to the ifu, any appearance failure should be detectable during the pre-check, and "always have a spare ambu auragain ready for use".The potential adverse event by using laryngeal mask has been stated in ifu.Based on the above, no further corrective actions are required at this time.

Brand Name
AMBU AURAGAIN SIZE 4
Common Device Name
AMBU AURAGAIN SIZE 4
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key25612369
Report Number1220828-2026-00023
Device Sequence Number18634819
Product Code CAE
UDI-Device Identifier05707480129577
UDI-Public05707480129577
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number408400000
Device Lot Number1001119216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/09/2026
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/24/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown